MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1080-060
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the 8.00x60mm armada 35 balloon dilatation catheter (bdc) was prepped per instructions for use (ifu).The procedure was to treat a lesion in the left av fistula.The bdc was advanced to the target lesion and the balloon was inflated 2 times to 18 atmospheres (atm); however, during the second inflation the balloon ruptured transversely.The bdc was removed from the patient, with fragments of the balloon remaining in the patient.Another bdc was advanced past the balloon fragments.The balloon was then inflated trapping the fragments so that the fragments could be snared out of the patient.There was no adverse patient sequela and no clinically significant delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the balloon was inflated to 18 atmospheres two times and then the balloon ruptured.It should be noted that the armada 35 / armada 35 ll instruction for use (ifu) states: ¿inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.¿ the rated burst pressure for this device is 14 atmospheres as indicated on the product label.Based on the reported information, it is likely that the ifu deviation contributed to the reported balloon rupture.The investigation determined the reported balloon rupture appears to be related to user error; however, the reported removal of foreign body and unexpected medical intervention appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16288022
Report Number2024168-2023-01122
Device Sequence Number6475347
Product Code LIT
UDI-Device Identifier08717648154874
UDI-Public08717648154874
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberB1080-060
Device Catalogue NumberB1080-060
Device Lot Number21004G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2023
Initial Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight83 KG